Alert archive / California / High Wind Warnings in 2006

High Wind Warning 4, NWS San Diego, CA

October 17, 20064 counties in California

NWS San Diego, CA issued this high wind warning at Oct 17, 2006, 2:00 PM PDT for 4 counties in California. It took effect at Oct 18, 2006, 3:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2006, 2:00 PM PDT (21:00 UTC)
In effect from
Oct 18, 2006, 3:00 AM PDT
Expired
Oct 18, 2006, 2:00 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 172031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE OCT 17 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS
   PASSES LATE TONIGHT THROUGH WEDNESDAY MORNING...

.A DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO
NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE
INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA
ANA MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY MORNING.

CAZ048-180400-
/O.NEW.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
200 PM PDT TUE OCT 17 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. 

NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH LATE MORNING
ON WEDNESDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH DURING THE
AFTERNOON ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ055-057-180400-
/O.NEW.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
200 PM PDT TUE OCT 17 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. 

STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE TONIGHT AND
CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO
DIMINISH DURING THE AFTERNOON ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ042-056-180400-
/O.NEW.KSGX.WI.Y.0025.061018T1000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
200 PM PDT TUE OCT 17 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. 

GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE
WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

HORTON
5 follow-up statements
000 
WWUS76 KSGX 180307
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
807 PM PDT TUE OCT 17 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS   
PASSES LATE TONIGHT THROUGH WEDNESDAY MORNING...

.A DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO
NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE
INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE
SANTA ANA MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY MORNING.

CAZ048-181115-
/O.CON.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
807 PM PDT TUE OCT 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY. 

NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH LATE
MORNING ON WEDNESDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH
DURING THE AFTERNOON ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ055-057-181115-
/O.CON.KSGX.HW.W.0004.061018T1000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
807 PM PDT TUE OCT 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY. 

STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE TONIGHT
AND CONTINUE THROUGH WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO
DIMINISH DURING THE AFTERNOON ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ042-056-181115-
/O.CON.KSGX.WI.Y.0025.061018T1000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
807 PM PDT TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
WEDNESDAY. 

GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE
WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$
000 
WWUS76 KSGX 181001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PDT WED OCT 18 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS
PASSES TODAY...

.DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO
NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE
INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE SANTA
ANA MOUNTAINS THIS MORNING...DECREASING GRADUALLY THIS AFTERNOON.

CAZ048-181815-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
301 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP EARLY THIS MORNING. THE STRONG WINDS ARE
EXPECTED TO DIMINISH DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.


$$

CAZ055-057-181815-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
301 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS EARLY THIS
MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.


$$

CAZ042-056-181815-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
301 AM PDT WED OCT 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH
DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

A FEW WIND GUSTS SO FAR THIS MORNING...
SAN BERNARDINO/PALM ELEMENTARY...........48 MPH.
RIALTO...................................42 MPH.

$$

MAXWELL
000 
WWUS76 KSGX 181003
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
303 AM PDT WED OCT 18 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS
PASSES TODAY...

.DEVELOPING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO
NORTHEAST WINDS ACROSS THE SAN BERNARDINO MOUNTAINS INTO THE
INLAND EMPIRE ESPECIALLY BELOW THE CAJON PASS AND ACROSS THE
SANTA ANA MOUNTAINS THIS MORNING...DECREASING GRADUALLY THIS
AFTERNOON.

CAZ048-181800-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
303 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED TO DEVELOP EARLY THIS MORNING. THE STRONG WINDS ARE
EXPECTED TO DIMINISH DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ055-057-181800-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
303 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS EARLY THIS
MORNING. THE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ042-056-181800-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
303 AM PDT WED OCT 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED TO DEVELOP THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH
DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

A FEW WIND GUSTS SO FAR THIS MORNING...
SAN BERNARDINO/PALM ELEMENTARY...........48 MPH.
RIALTO...................................42 MPH.

MAXWELL
000 
WWUS76 KSGX 181857
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1157 AM PDT WED OCT 18 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS
PASSES TODAY...

.OFFSHORE FLOW WITH LOCAL STRONG GUSTY NORTHEAST WINDS ACROSS THE
SAN BERNARDINO MOUNTAINS INTO THE INLAND EMPIRE ESPECIALLY BELOW
THE CAJON PASS AND ACROSS THE SANTA ANA MOUNTAINS THIS MORNING
HAVE BEEN DECREASING A LITTLE AND WILL CONTINUE TO DECREASE
THROUGH THIS EVENING.

CAZ048-182100-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1157 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL DECREASE
THROUGH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ055-057-182100-
/O.CON.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1157 AM PDT WED OCT 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG GUSTY NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS
WILL DECREASE THROUGH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ042-056-182100-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
1157 AM PDT WED OCT 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL
DECREASE THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WHITLOW
000 
WWUS76 KSGX 182039
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PDT WED OCT 18 2006

...GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAINS
PASSES HAVE DECREASED AND WILL CONTINUE TO WEAKEN THROUGH THIS
EVENING...

.OFFSHORE FLOW HAS DECREASED WITH LOCAL BREEZES TONIGHT. THE WINDS
WILL INCREASE SLIGHTLY TONIGHT BUT NOT AS STRONG AS TODAY AND
THEREFORE THE WIND ADVISORY AND HIGH WIND WARNING WILL BE ALLOWED
TO EXPIRE.

CAZ048-182145-
/O.EXP.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
139 PM PDT WED OCT 18 2006

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON.
 
DECREASING WINDS. WINDS NORTHEAST 15 TO 25 MPH WITH LOCAL GUSTS
TO 30 MPH IN THE EVENING BECOMING NORTHEAST 15 MPH.

$$

CAZ055-057-182145-
/O.EXP.KSGX.HW.W.0004.000000T0000Z-061018T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
139 PM PDT WED OCT 18 2006

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON.
 
DECREASING WINDS. WINDS NORTHEAST 15 TO 25 MPH WITH LOCAL GUSTS
TO 35 MPH IN THE EVENING BECOMING NORTHEAST 15 TO 20 MPH.

$$

CAZ042-056-182145-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-061018T2100Z/
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-
139 PM PDT WED OCT 18 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

DECREASING WINDS. WINDS NORTHEAST 15 TO 20 MPH IN THE 
EVENING BECOMING LIGHT.

$$

WHITLOW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 17, 2:00 PM PDT, 0 minutes earlier.

Area forecast discussion, Oct 17, 2:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE OCT 17 2006

.SYNOPSIS...CLEARING THIS AFTERNOON BEHIND A WEAK COLD FRONT THAT
MOVED THROUGH THIS MORNING. A RAPID SHIFT TO OFFSHORE FLOW IS
EXPECTED TONIGHT AS HIGH PRESSURE BUILD OVER THE GREAT BASIN. WEAK
TO MODERATE SANTA ANA WINDS ARE POSSIBLE BY WEDNESDAY MORNING.
OFFSHORE FLOW AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH FRIDAY...AND A FIRE WEATHER WATCH IS IN EFFECT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER HAS LOWERED
SOMEWHAT FROM THIS MORNING BUT THE MARINE LAYER REMAINS
DISORGANIZED. CLOUDS OVER THE AREA ARE SHOWING SIGNS OF DECREASING
BASED ON SATELLITE IMAGERY.

12Z MODELS ARE IN AGREEMENT WITH A NORTHWEST WIND PATTERN THIS
EVENING SWITCHING AROUND TO A NORTH TO NORTHEAST WIND PATTERN AS THE
OFFSHORE FLOW DEVELOPS. MODELS HAVE SOME DIFFERENCES IN STRENGTH OF
THE OFFSHORE WINDS BEGINNING LATE TONIGHT WITH THE NGM FAVORING A
HIGH WIND WARNING IN SOME AREAS WHILE THE NAM AND GFS FAVOR WIN
ADVISORY IN ALL AREAS. LOCAL STUDIES SUGGEST A BORDERLINE HWW EVENT
SO WILL ISSUE A HWW FOR THE INLAND EMPIRE AND ADJACENT SAN
BERNARDINO COUNTY MOUNTAINS AND FOR THE SANTA ANA MOUNTAINS FROM 10Z
THROUGH 21Z WEDNESDAY. WILL ALSO ISSUE A WAD FOR THE ORANGE COUNTY
COASTAL PLAINS ADJACENT TO THE SANTA ANA MOUNTAINS AND FOR THE
RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX FOR DETAILS. WINDS ARE
EXPECTED TO DECREASE DURING THE AFTERNOON ON WEDNESDAY. OFFSHORE
WINDS WILL CONTINUE THROUGH THURSDAY BUT SHOULD BE BELOW WAD LEVELS.

RIDGING OVER THE EASTERN PACIFIC AND A TROUGH OVER THE INLAND AREAS
WILL KEEP A NORTHWEST TO NORTH FLOW ALOFT OVER THE COAST WITH MOSTLY
DRY CONDITIONS INTO THE WEEKEND. 12Z GFS IS DIFFERENT FROM THE 06Z
MODEL RUN WITH THE UPPER LOW FEATURED FOR LATE IN THE WEEKEND AND
EARLY NEXT WEEK. THE 06Z MODEL RUN TOOK A CUT OFF LOW NORTHEAST
ACROSS SOUTHERN CALIFORNIA/NORTHERN BAJA ON MONDAY WHILE THE 12Z
MODEL RUN HAS THE LOW PICKED UP AS A SHORTWAVE TROUGH BY A LARGER
TROUGH OVER THE EASTERN PACIFIC AND SWINGS IT NORTHEAST ACROSS
CENTRAL CALIFORNIA BRUSHING SOUTHERN CALIFORNIA SUNDAY AND MONDAY.
SINCE MODEL RUNS HAVE DIFFERENT SOLUTIONS...WILL WAIT AND SEE WHAT
LATER RUNS DO BEFORE MAKING ANY DECISIONS. FOR NOW WILL LEAN TOWARDS
SOME CLOUDS FOR SUNDAY AND MONDAY.

&&

.AVIATION...
THE MARINE LAYER WILL DISSIPATE OVERNIGHT AS OFFSHORE FLOW DEVELOPS
ACROSS THE AREA. CURRENTLY...SCU CLOUDS ABOUND IN THE WAKE OF THE
FRONT BUT MOST AIRFIELDS REMAIN CEILING FREE THIS AFTERNOON. BASES
ARE GENERALLY ABOVE 3500 FT WITH ISOLATED BASES DOWN TO 2500 FT
POSSIBLE. EXPECT WIDESPREAD CLEAR SKIES BY TONIGHT. THE FLOW BECOMES
OFFSHORE EARLY TOMORROW MORNING AND GUSTY N-NE WINDS CAN BE EXPECTED
AT INLAND EMPIRE AIRPORTS SUCH AS KONT BEGINNING AROUND 12Z.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 3 AM UNTIL
2 PM WEDNESDAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND
EMPIRE AND SANTA ANA MOUNTAINS. SEE LAXNPWSGX.

WIND ADVISORY FROM 3 AM UNTIL 2 PM WEDNESDAY FOR THE ORANGE COUNTY
COASTAL PLAIN AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX.

RED FLAG WARNING FROM 8 AM PDT WEDNESDAY THROUGH 6 PM PDT FRIDAY FOR
THE MOUNTAINS AND INLAND VALLEYS...CAZ248-250-255>258. SEE
LAXRFWSGX.

&&

PUBLIC...AH
AVIATION...SV
Hazardous weather outlook, Oct 17, 2:00 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE OCT 17 2006

CAZ060>062-180000-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
200 PM PDT TUE OCT 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOCAL GUSTY NORTH TO NORTHEAST WINDS AND AREAS OF BLOWING SAND
POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-055-057-180000-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
200 PM PDT TUE OCT 17 2006

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY
AFTERNOON...

HIGH WIND WARNING IN EFFECT FROM 3 AM WEDNESDAY THROUGH 2 PM
WEDNESDAY.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS AFTER MIDNIGHT TONIGHT. HIGH WIND WARNING
BEGINNING 3 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WARNING UNTIL 2 PM WEDNESDAY.

GUSTY NORTHEAST WINDS WEDNESDAY THROUGH THURSDAY. RED FLAG WARNING
IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-180000-
ORANGE COUNTY COASTAL AREAS-
200 PM PDT TUE OCT 17 2006

...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY UNTIL 2 PM
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTION AND COASTAL
WATERS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY LATE TONIGHT FOR LOCAL GUSTY NORTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHEAST WINDS WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-PZZ750-775-180000-
SAN DIEGO COUNTY COASTAL AREAS-COASTAL WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER AND OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
300 AM PDT TUE OCT 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTION AND COASTAL
WATERS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ050-058-180000-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
200 PM PDT TUE OCT 17 2006

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHEAST WINDS WEDNESDAY THROUGH FRIDAY. RED FLAG WARNING IN
EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ056-180000-
RIVERSIDE COUNTY MOUNTAINS-
200 PM PDT TUE OCT 17 2006

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND ADVISORY IN EFFECT UNTIL 2 PM WEDNESDAY.

RED FLAG WARNING IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:54 AM PDTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego47 hr
Oct 17, 2:00 PM PDTWind AdvisorySGXRiverside24 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.